Alert archive / Texas / Flash Flood Warnings in 2016
Flash Flood Warning 24, NWS Shreveport, LA
NWS Shreveport, LA issued this flash flood warning at Mar 9, 2016, 12:33 PM CST for 4 counties in Texas. It was in force for 24 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 9, 2016, 12:33 PM CST (18:33 UTC)
- Expired
- Mar 10, 2016, 12:30 PM CST
- In force
- 24 hr
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cherokee County, TX, Smith County, TX, Upshur County, TX, Wood County, TX
The radar
The Shreveport radar (KSHV), 128 km from the middle of the area, began a volume at 18:33 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 10, 7:00 AM CST | HEAVY RAIN 7.05 | Tyler, TX | STORM TOTAL IN THE HOLLYTREE SECTION OF TYLER. |
| Mar 10, 7:30 AM CST | HEAVY RAIN 7.99 | Big Sandy, TX | STORM TOTAL THUS FAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 6.6 hours before the alert went out and 213 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 749 m above ground
- 0-6 km bulk shear
- 66 kt
- 0-1 km storm-relative helicity
- -38 m²/s²
- 0-3 km storm-relative helicity
- -78 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
864
WGUS54 KSHV 091833
FFWSHV
TXC073-423-459-499-100030-
/O.NEW.KSHV.FF.W.0024.160309T1833Z-160310T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1233 PM CST WED MAR 9 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* FLASH FLOOD WARNING FOR...
WOOD COUNTY IN NORTHEASTERN TEXAS...
UPSHUR COUNTY IN NORTHEASTERN TEXAS...
CHEROKEE COUNTY IN NORTHEASTERN TEXAS...
SMITH COUNTY IN NORTHEASTERN TEXAS...
* UNTIL 630 PM CST
* AT 1231 PM CST...DOPPLER RADAR INDICATED HEAVY RAIN MOVING BACK
INTO THE WARNED AREA. ANY ONGOING FLOODING WILL BE
EXACERBATED...AND ADDITIONAL FLASH FLOODING IS EXPECTED.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
TYLER...JACKSONVILLE...WHITEHOUSE...GLADEWATER...RUSK...GILMER...MINEOLA...
WINNSBORO...LINDALE...CHANDLER...OVERTON...BULLARD...TROUP...QUITMAN...BIG
SANDY...HAWKINS...ALTO...ORE CITY...ARP AND EAST MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3297 9515 3290 9514 3289 9471 3266 9470
3254 9499 3185 9499 3184 9494 3164 9495
3153 9487 3143 9500 3148 9510 3159 9517
3159 9527 3168 9529 3185 9544 3205 9542
3223 9549 3236 9545 3248 9559 3296 9566
$$
125 follow-up statements
162
WGUS54 KSHV 100025
FFWSHV
TXC073-423-459-499-100330-
/O.EXT.KSHV.FF.W.0024.000000T0000Z-160310T0330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
625 PM CST WED MAR 9 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
WOOD COUNTY IN NORTHEASTERN TEXAS...
UPSHUR COUNTY IN NORTHEASTERN TEXAS...
CHEROKEE COUNTY IN NORTHEASTERN TEXAS...
SMITH COUNTY IN NORTHEASTERN TEXAS...
* UNTIL 930 PM CST
* AT 624 PM CST...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
CONTINUE OVER THE NEXT SEVERAL HOURS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
TYLER...JACKSONVILLE...WHITEHOUSE...GLADEWATER...RUSK...GILMER...MINEOLA...
WINNSBORO...LINDALE...CHANDLER...OVERTON...BULLARD...TROUP...QUITMAN...BIG
SANDY...HAWKINS...ALTO...ORE CITY...ARP AND EAST MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW! ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3297 9515 3290 9514 3289 9471 3266 9470
3254 9499 3185 9499 3184 9494 3164 9495
3153 9487 3143 9500 3148 9510 3159 9517
3159 9527 3168 9529 3185 9544 3205 9542
3223 9549 3236 9545 3248 9559 3296 9566
$$
19248
WGUS54 KSHV 100325
FFWSHV
TXC073-423-459-499-100630-
/O.EXT.KSHV.FF.W.0024.000000T0000Z-160310T0630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
925 PM CST WED MAR 9 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
WOOD COUNTY IN NORTHEASTERN TEXAS...
UPSHUR COUNTY IN NORTHEASTERN TEXAS...
CHEROKEE COUNTY IN NORTHEASTERN TEXAS...
SMITH COUNTY IN NORTHEASTERN TEXAS...
* UNTIL 1230 AM CST
* AT 924 PM CST...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO
CONTINUE OVER THE NEXT FEW HOURS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
TYLER...JACKSONVILLE...WHITEHOUSE...GLADEWATER...RUSK...GILMER...MINEOLA...
WINNSBORO...LINDALE...CHANDLER...OVERTON...BULLARD...TROUP...QUITMAN...BIG
SANDY...HAWKINS...ALTO...ORE CITY...ARP AND EAST MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW! ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3297 9515 3290 9514 3289 9471 3266 9470
3254 9499 3185 9499 3184 9494 3164 9495
3153 9487 3143 9500 3148 9510 3159 9517
3159 9527 3168 9529 3185 9544 3205 9542
3223 9549 3236 9545 3248 9559 3296 9566
$$
19639
WGUS54 KSHV 100617
FFWSHV
TXC073-423-459-499-101230-
/O.EXT.KSHV.FF.W.0024.000000T0000Z-160310T1230Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
1217 AM CST THU MAR 10 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
WOOD COUNTY IN NORTHEASTERN TEXAS...
UPSHUR COUNTY IN NORTHEASTERN TEXAS...
CHEROKEE COUNTY IN NORTHEASTERN TEXAS...
SMITH COUNTY IN NORTHEASTERN TEXAS...
* UNTIL 630 AM CST THURSDAY
* AT 1215 AM CST...DOPPLER RADAR INDICATED HEAVY RAINFALL CONTINUING
ACROSS THE WARNED AREA. FLASH FLOODING IS EXPECTED TO CONTINUE FOR
THE NEXT SEVERAL HOURS.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
TYLER...JACKSONVILLE...WHITEHOUSE...GLADEWATER...RUSK...GILMER...MINEOLA...
WINNSBORO...LINDALE...CHANDLER...OVERTON...BULLARD...TROUP...QUITMAN...BIG
SANDY...HAWKINS...ALTO...ORE CITY...ARP AND EAST MOUNTAIN.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW! ACT QUICKLY TO PROTECT YOUR LIFE.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING.
STAY AWAY OR BE SWEPT AWAY. RIVER BANKS AND CULVERTS CAN BECOME
UNSTABLE AND UNSAFE.
IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST FLOOD
DEATHS OCCUR IN VEHICLES.
PLEASE REPORT FLOODING TO YOUR LOCAL LAW ENFORCEMENT AGENCY WHEN YOU
CAN DO SO SAFELY.
&&
LAT...LON 3297 9515 3290 9514 3289 9471 3266 9470
3254 9499 3185 9499 3184 9494 3164 9495
3153 9487 3143 9500 3148 9510 3159 9517
3159 9527 3168 9529 3185 9544 3205 9542
3223 9549 3236 9545 3248 9559 3296 9566
$$
19957
WGUS54 KSHV 101227
FFWSHV
TXC073-423-459-499-101830-
/O.EXT.KSHV.FF.W.0024.000000T0000Z-160310T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
627 AM CST THU MAR 10 2016
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
WOOD COUNTY IN NORTHEASTERN TEXAS...
UPSHUR COUNTY IN NORTHEASTERN TEXAS...
CHEROKEE COUNTY IN NORTHEASTERN TEXAS...
SMITH COUNTY IN NORTHEASTERN TEXAS...
* UNTIL 1230 PM CST THURSDAY
* AT 623 AM CST...DOPPLER RADAR INDICATED LIGHT TO MODERATE RAIN BUT
LATER DURING THE DAY HEAVY RAIN ACROSS THE WARNED AREA WILL BE
POSSIBLE. SO FAR 6 TO 9 INCHES OF HAVE FALLEN. FLASH FLOODING IS
EXPECTED TO DEVELOP AND CONTINUE.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
TYLER...JACKSONVILLE...WHITEHOUSE...GLADEWATER...RUSK...GILMER...MINEOLA...
WINNSBORO...LINDALE...CHANDLER...OVERTON...BULLARD...TROUP...QUITMAN...BIG
SANDY...HAWKINS...ALTO...ORE CITY...ARP AND EAST MOUNTAIN.
ADDITIONAL RAINFALL AMOUNTS OF ONE TO ONE AND NONE HALF INCHES ARE
POSSIBLE IN THE WARNED AREA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
DO NOT ENTER OR CROSS FLOWING WATER OR WATER OF UNKNOWN DEPTH.
IF YOU ENCOUNTER FLOODED ROADS...TURN AROUND...DON'T DROWN! MOST FLOOD
DEATHS OCCUR IN VEHICLES.
&&
LAT...LON 3297 9515 3290 9514 3289 9471 3266 9470
3254 9499 3185 9499 3184 9494 3164 9495
3153 9487 3143 9500 3148 9510 3159 9517
3159 9527 3168 9529 3185 9544 3205 9542
3223 9549 3236 9545 3248 9559 3296 9566
$$
06804
WGUS74 KSHV 101827
FFSSHV
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1227 PM CST THU MAR 10 2016
TXC073-423-459-499-101836-
/O.EXP.KSHV.FF.W.0024.000000T0000Z-160310T1830Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
WOOD TX-UPSHUR TX-CHEROKEE TX-SMITH TX-
1227 PM CST THU MAR 10 2016
...THE FLASH FLOOD WARNING FOR WOOD...UPSHUR...CHEROKEE AND SMITH
COUNTIES WILL EXPIRE AT 1230 PM CST...
THE HEAVY RAIN HAS ENDED. FLOODING IS NO LONGER EXPECTED TO POSE A
THREAT. PLEASE CONTINUE TO HEED ANY REMAINING ROAD CLOSURES.
LAT...LON 3297 9515 3290 9514 3289 9471 3266 9470
3254 9499 3185 9499 3184 9494 3164 9495
3153 9487 3143 9500 3148 9510 3159 9517
3159 9527 3168 9529 3185 9544 3205 9542
3223 9549 3236 9545 3248 9559 3296 9566
$$
06What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this flash flood warning went out at Mar 9, 11:37 AM CST, 56 minutes earlier.
Area forecast discussion, Mar 9, 11:37 AM CST, 56 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SHREVEPORT LA
1137 AM CST WED MAR 9 2016
.AVIATION...
MVFR CIGS ARE EXPECTED TO PERSIST THROUGH MUCH OF THE
AFTERNOON...WITH AN EXTENSIVE AREA OF CONVECTION OVER NCNTRL LA/SE
TX EXPECTED TO LIFT BACK N ACROSS E TX/NW LA/SW AR THROUGH THE
AFTERNOON. AS THE CONVECTION FILLS IN...IFR CIGS WITH REDUCED
VSBYS ARE EXPECTED THROUGH THE REMAINDER OF THE TAF PERIOD AS
+TSRA CONTINUES. AS THE HEAVY RAIN SETS IN AGAIN THIS
AFTERNOON/OVERNIGHT...FLOODING OF RUNWAYS AND TAXIWAYS ARE
POSSIBLE. SHOULD FINALLY BEGIN TO SEE THE CONVECTION DIMINISH FROM
S TO N BY MID TO LATE MORNING THURSDAY OVER E TX AS DRIER AIR
ALOFT BEGINS TO ENTRAIN NWD AHEAD OF THE CLOSED LOW AS IT BEGINS
TO DRIFT N INTO S TX. THE CONVECTION SHOULD DIMINISH ACROSS N
LA/SW AR BY AFTERNOON JUST BEYOND THE END OF THIS TAF PERIOD. NE
WINDS 10-15KTS WITH GUSTS TO 22KTS THIS AFTERNOON SHOULD DIMINISH
TO 7-10KTS AFTER 00Z. /15/
&&
.PREV DISCUSSION... /ISSUED 1123 AM CST WED MAR 9 2016/
.DISCUSSION...
COMPLEX OF HEAVY RAIN IS NOW MAINLY CONFINED TO AREAS SOUTHEAST
OF A LINE FROM LUFKIN TEXAS TO HUTTIG AR. HOWEVER...MORE HEAVY
RAIN IS UPSTREAM TO THE SOUTHWEST ACROSS CENTRAL TEXAS AND IS
HEADING THIS WAY. A THREAT FOR SEVERE WEATHER ALSO STILL EXISTS
ESPECIALLY IN LOCATIONS THAT RECEIVE A BREAK IN THE RAINFALL WHICH
WILL ALLOW FOR SOME INSTABILITY TO BUILD. IN SHORT...WE ARE STILL
IN THE MIDDLE OF THIS EVENT AND WE WILL BE DEALING WITH HEAVY RAIN
AND FLOODING FOR SEVERAL MORE HOURS AND LIKELY INTO THURSDAY.
A QUICK ZFP WAS SENT TO REMOVE MORNING WORDING BUT NO UPDATES WERE
MADE TO THE GRIDS.
/09/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 73 66 77 63 / 100 100 80 60
MLU 76 68 77 65 / 90 90 90 80
DEQ 69 62 68 59 / 100 90 90 70
TXK 70 63 70 59 / 100 100 80 60
ELD 72 67 75 62 / 100 100 90 80
TYR 72 63 72 60 / 100 60 70 50
GGG 71 65 75 61 / 100 80 70 50
LFK 74 65 78 61 / 100 90 70 50
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR ARZ050-051-
059>061-070>073.
LA...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR LAZ001>006-
010>014-017>022.
OK...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR OKZ077.
TX...FLASH FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR TXZ096-097-
108>112-124>126-136>138-149>153-165>167.
&&
15Hazardous weather outlook, Mar 9, 12:00 PM CST, 33 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 1200 PM CST WED MAR 9 2016 ARZ061-070>073-LAZ001>006-010>014-017>022-TXZ112-126-136>138- 149>153-165>167-101800- NEVADA-MILLER-LAFAYETTE-COLUMBIA-UNION-CADDO-BOSSIER-WEBSTER- CLAIBORNE-LINCOLN-DE SOTO-RED RIVER-BIENVILLE-JACKSON-OUACHITA- SABINE-NATCHITOCHES-WINN-GRANT-CALDWELL-LA SALLE-CASS-MARION- SMITH-GREGG-HARRISON-CHEROKEE-RUSK-PANOLA-NACOGDOCHES-SHELBY- ANGELINA-SAN AUGUSTINE- 1200 PM CST WED MAR 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL ARKANSAS...SOUTHWEST ARKANSAS...NORTH CENTRAL LOUISIANA... NORTHWEST LOUISIANA...EAST TEXAS AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THE THREAT FOR FLOODING WILL CONTINUE AS WIDESPREAD SHOWERS AND THUNDERSTORMS DEVELOP ACROSS CENTRAL TEXAS AND MOVE NORTHEAST INTO THE AREA BRINGING SEVERAL MORE INCHES OF RAIN THIS AFTERNOON AND TONIGHT. MANY LOCATIONS HAVE ALREADY RECEIVED 3 TO OVER 7 INCHES OF RAINFALL...WITH A FEW LOCATIONS OVER NORTHERN LOUISIANA HAVING RECEIVED 10 TO 14 INCHES OF RAINFALL. MODERATE TO MAJOR FLOODING IS ONGOING AND COULD WORSEN WITH ADDITIONAL HEAVY RAINFALL. IN ADDITION...SOME THUNDERSTORMS THIS AFTERNOON AND TONIGHT COULD BE SEVERE. ISOLATED TORNADOES AND DAMAGING WINDS WILL BE POSSIBLE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE THREAT FOR FLASH FLOODING WILL CONTINUE INTO AT LEAST THURSDAY. ALTHOUGH THE HEAVY RAIN WILL BECOME LESS WIDESPREAD...SCATTERED THUNDERSTORMS WITH EVEN BRIEF HEAVY RAIN... MAY BE ENOUGH TO PERPETUATE ONGOING AREAS OF FLOODING. THE UPPER LOW PRESSURE SYSTEM BRINGING THE SHOWERS AND THUNDERSTORMS TO THE AREA...WILL FINALLY MOVE TO THE EAST BY LATE IN THE WEEKEND. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY POSSIBLY BE NEEDED TODAY AND TONIGHT...MAINLY TO ASSIST MOTORISTS MOTORISTS IN FLOODED ROADWAYS. ARZ050-051-059-060-OKZ077-TXZ096-097-108>111-124-125-101800- SEVIER-HOWARD-LITTLE RIVER-HEMPSTEAD-MCCURTAIN-RED RIVER-BOWIE- FRANKLIN-TITUS-CAMP-MORRIS-WOOD-UPSHUR- 1200 PM CST WED MAR 9 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST ARKANSAS...SOUTHEAST OKLAHOMA AND NORTHEAST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT... THE THREAT FOR FLOODING WILL CONTINUE AS WIDESPREAD SHOWERS AND THUNDERSTORMS DEVELOP AND BRING SEVERAL MORE INCHES OF RAIN TO THIS AFTERNOON AND TONIGHT. MANY LOCATIONS HAVE ALREADY RECEIVED 3 TO OVER 7 INCHES OF RAINFALL AND MINOR TO MODERATE FLOODING IS ONGOING AND MAY WORSEN WITH ADDITIONAL HEAVY RAINFALL. STRONG GUSTY WINDS MAY ALSO OCCUR IN THE STRONGER STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... THE THREAT FOR FLASH FLOODING WILL CONTINUE INTO AT LEAST THURSDAY. ALTHOUGH THE HEAVY RAIN WILL BECOME LESS WIDESPREAD...SCATTERED THUNDERSTORMS WITH EVEN BRIEF HEAVY RAIN... MAY BE ENOUGH TO PERPETUATE ONGOING AREAS OF FLOODING. THE UPPER LOW PRESSURE SYSTEM BRINGING THE SHOWERS AND THUNDERSTORMS TO THE AREA...WILL FINALLY MOVE TO THE EAST BY LATE IN THE WEEKEND. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT PERSONNEL...AMATEUR RADIO OPERATORS...AND STORM SPOTTERS MAY POSSIBLY BE NEEDED TODAY AND TONIGHT...MAINLY TO ASSIST MOTORISTS MOTORISTS IN FLOODED ROADWAYS. 09
In the hours before
Local storm report, Mar 9, 12:01 PM CST, 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1201 PM CST WED MAR 9 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0654 AM FLASH FLOOD 3 E NOONDAY 32.25N 95.35W
03/09/2016 SMITH TX LAW ENFORCEMENT
HEAVY FLOODING ON COUNTY ROAD 165 NEAR FM
2493.
&&
PALMERLocal storm report, Mar 9, 12:04 PM CST, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1204 PM CST WED MAR 9 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 AM FLASH FLOOD 3 NW BULLARD 32.17N 95.36W
03/09/2016 SMITH TX LAW ENFORCEMENT
COUNTY ROADS 173 AND 177 ARE UNDER WATER.
&&
PALMERLocal storm report, Mar 9, 12:05 PM CST, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1205 PM CST WED MAR 9 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0659 AM FLASH FLOOD 5 E NOONDAY 32.24N 95.31W
03/09/2016 SMITH TX LAW ENFORCEMENT
FM 2813 AND HIGHWAY 69 UNDER WATER.
&&
PALMERLocal storm report, Mar 9, 12:09 PM CST, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1209 PM CST WED MAR 9 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0703 AM FLASH FLOOD 2 ESE NOONDAY 32.23N 95.36W
03/09/2016 SMITH TX LAW ENFORCEMENT
HIGH WATER ON COUNTY ROAD 168 NEAR OWENS
ELEMENTARY SCHOOL.
&&
PALMERLocal storm report, Mar 9, 12:14 PM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1214 PM CST WED MAR 9 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0735 AM FLASH FLOOD 8 WSW LINDALE 32.45N 95.54W
03/09/2016 SMITH TX LAW ENFORCEMENT
COUNTY ROAD 419. CULVERT IS COMPLETELY
WASHED OUT AND THE ROAD IS GONE.
&&
PALMERLocal storm report, Mar 9, 12:17 PM CST, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
1217 PM CST WED MAR 9 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0924 AM FLASH FLOOD 4 SSW NOONDAY 32.18N 95.42W
03/09/2016 SMITH TX LAW ENFORCEMENT
WATER OVER THE BRIDGE AT THE 14000 BLOCK OF
COUNTY ROAD 1106.
&&
PALMERThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 8, 7:18 PM CST | Tornado Warning | SHV | Sabine, San Augustine | 27 min |
| Mar 8, 7:29 PM CST | Flash Flood Warning | SHV | Sabine, San Augustine, Shelby | 6 hr |
| Mar 8, 7:48 PM CST | Severe Thunderstorm Warning | SHV | Sabine, Shelby | 57 min |
| Mar 8, 9:42 PM CST | Special Weather Statement | SHV | Cherokee | 63 min |
| Mar 8, 9:59 PM CST | River Flood Warning | SHV | Angelina, Cherokee, Nacogdoches | 7 days |
| Mar 8, 9:59 PM CST | River Flood Warning | SHV | Angelina, Cherokee, Nacogdoches | 27 days |
| Mar 8, 10:10 PM CST | River Flood Warning | SHV | Smith, Upshur, Wood | 15 days |
| Mar 8, 10:10 PM CST | River Flood Warning | SHV | Gregg, Smith, Upshur, Wood | 19 days |
| Mar 8, 10:11 PM CST | River Flood Warning | SHV | Gregg, Rusk | 21 days |
| Mar 8, 10:11 PM CST | River Flood Warning | SHV | Gregg, Harrison, Panola, Rusk | 20 days |
| Mar 8, 10:11 PM CST | River Flood Warning | SHV | Panola, Shelby | 19 days |
| Mar 8, 10:53 PM CST | River Flood Warning | SHV | Wood | 6 days |
| Mar 8, 11:09 PM CST | Flash Flood Warning | SHV | Gregg, Harrison, Marion, Panola, Rusk, Shelby | 34 hr |
| Mar 9, 2:16 AM CST | Flash Flood Warning | SHV | Smith, Upshur, Wood | 5 hr |
| Mar 9, 3:55 AM CST | Special Weather Statement | SHV | Cherokee | 50 min |
| Mar 9, 4:34 AM CST | Flash Flood Warning | SHV | Bowie, Camp, Cass, Morris, Titus | 6 hr |
| Mar 9, 4:48 AM CST | Special Weather Statement | SHV | Gregg, Upshur | 42 min |
| Mar 9, 5:30 AM CST | Areal Flood Warning | SHV | Cherokee | 3 hr |
| Mar 9, 5:41 AM CST | Tornado Warning | SHV | Smith | 31 min |
| Mar 9, 6:38 AM CST | River Flood Warning | SHV | Gregg, Harrison, Marion, Upshur | 8 days |
| Mar 9, 7:12 AM CST | River Flood Warning | SHV | Upshur, Wood | 5 days |
| Mar 9, 7:14 AM CST | Flash Flood Warning | SHV | Smith, Upshur, Wood | 3 hr |
| Mar 9, 7:16 AM CST | Special Weather Statement | SHV | Angelina | 44 min |
| Mar 9, 8:14 AM CST | Flash Flood Warning | SHV | Nacogdoches, Panola, Sabine, San Augustine, Shelby | 4 hr |
| Mar 9, 8:18 AM CST | Tornado Warning | SHV | San Augustine, Shelby | 30 min |
| Mar 9, 10:18 AM CST | Areal Flood Warning | SHV | Smith, Upshur, Wood | 3 hr |
| Mar 9, 10:26 AM CST | River Flood Warning | SHV | Cass, Harrison, Marion | 19 days |
| Mar 9, 12:07 PM CST | Flash Flood Warning | SHV | Angelina, Nacogdoches, Sabine, San Augustine, Shelby | 23 hr |
| Mar 9, 2:43 PM CST | River Flood Warning | SHV | Angelina, Jasper, Polk, Tyler | 49 hr |
| Mar 9, 4:44 PM CST | River Flood Warning | SHV | Camp, Morris, Titus | 47 hr |
Nearby
Flash Flood Warnings in Texas, 2016Every flash flood warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.